Hail, Shelby
- When
- April 20, 5:10 PM CST
- Where
- Shelby County, 11 mi S of Center
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.617, -94.183
Hail completely covered the ground along Highway 96.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 20, 2:10 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT SUN APR 20 2003 CONVECTION ACROSS SE TX KINDA REMINDS ME OF EASTER 2000...REVISITED. CAN/T SEEM TO ESCAPE AN EASTER WEEKEND W/O SOME FORM OF SEVERE WEATHER ACROSS THE ARK-LA-TEX. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE COLD FRONT THIS AFTERNOON...WHICH EXTENDS ALONG A MAGNOLIA...TO SHREVEPORT...TO NACOGDOCHES LINE AS OF 19Z. FRONT MAKING A LITTLE MORE PROGRESS THAN PREVIOUSLY THOUGHT. 19Z LAPS ANALYSIS INDICATING INCREASING INSTABILITY OUT AHEAD OF THE FRONT...WITH LI/S -4-(-6)... AND CAPES IN THE 1700-2500 J/KG...WHICH COINCIDES WITH THETA E AXIS. CURRENT THINKING IS THAT WE SHOULD HAVE SOME CONVECTION FILLING IN E OF AN ELD...TO RSN...TO IER LINE...WHERE GREATEST INSTABILITY/WARMER TEMPERATURES ARE PRESENT. HOWEVER...BEST FORCING/SHORTWAVE ENERGY WILL REMAIN TO THE SOUTH WITH SE TX/SW LA CONVECTION...AND EXPECTING ACTIVITY TO DIMINISH SOME AFTER SUNSET AND THE LOSS OF HEATING. THIS WILL NOT CARRY SEVERE IN THE ZONES...AS THREAT APPEARS REMOTE. WILL CARRY LOW EVENING POPS ALONG I-20...WITH HIGHER CHANCE POPS CARRYING OVER ALL NIGHT EAST AND DOWN SOUTH IN CASE FRONT SHOULD SLOW. SURFACE RIDGE BUILDS INTO OK MONDAY...BUT SKY WILL BE SLOW TO CLEAR OUT AS MID LEVEL MOISTURE TRIES TO HANG TOUGH AS H700 WINDS BECOME MORE WESTERLY AS UPPER LOW OVER MIDWEST MOVES EAST. SW FLOW ALOFT RETURNS TO W TX MONDAY NITE AS UPPER LOW OUT WEST MOVES EAST INTO THE ROCKIES...ALLOWING MOISTURE TO MOVE NEWARD. RETURN FLOW NEVER GETS REESTABLISHED UNTIL TUES. NITE/WED TIME FRAME...BUT MODELS SHOWING WEAK SHORTWAVE ENERGY/INCREASING ELEVATED MOISTURE MOVING EAST ACROSS NE TX TUESDAY. WILL KEEP SLIGHT CHANCE POPS FOR THIS AREA. CYCLOGENESIS BEGINS WEDNESDAY AS UPPER LOW FROM THE WEST MOVES THROUGH THE ROCKIES...SENDING STRONG RETURN FLOW NORTHWARD ACROSS THE AREA. AVN CONTINUES TO GENERATE A LINE OF CONVECTION ACROSS THE REGION WEDNESDAY NIGHT/THURSDAY MORNING AHEAD OF AMPLIFYING UPPER LOW. WILL MAINTAIN HIGH CHANCE POPS DUE TO TIMING UNCERTAINTIES. SURFACE LOW THEN SINKS SOUTH THURSDAY...SENDING THE WEST TX DRY LINE EAST DURING THE AFTERNOON. THUS...WE COULD BE DEALING WITH ANOTHER ROUND OF CONVECTION THURSDAY/EARLY FRIDAY. LOOKING FOR CALMER AND DRIER CONDITIONS SHAPING UP FOR THE WEEKEND. THX LZK FOR COORDINATION CALL. PRELIMS ARE NEXT... FCSTID = 15 SHV 55 77 52 76 / 20 0 0 0 MLU 58 77 51 76 / 40 0 0 0 TXK 52 76 51 76 / 0 0 0 0 TYR 52 77 53 76 / 0 0 0 20 LFK 58 78 53 77 / 20 0 0 20 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL SLOWLY MOVE SOUTHEAST THROUGH THE REGION. SOME SHOWER ACTIVITY MAY PERSIST ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTHCENTRAL LOUISIANA OVERNIGHT...BEFORE THE FRONT PUSHES SOUTH TO THE COAST MONDAY MORNING. DUE TO ABUNDANT CLOUD COVER WHICH WILL LIMIT AFTERNOON HEATING...AND WEAK WINDS THROUGH THE LOWER LEVELS OF THE ATMOSPHERE...ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MIDWEST FROM THE ROCKIES AROUND MIDWEEK...BRINGING WITH IT A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
300 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM HUNTINGTON TX .88 INCH HAIL
04/20/03 ANGELINA REPORTED BY LAW
ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
405 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 9 E HUNTINGTON TX 2.75 INCH HAIL
04/20/03 ANGELINA REPORTED BY TV
STATIONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
415 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM CASTOR LA 2.75 INCH HAIL
04/20/03 BIENVILLE REPORTED BY
GENERAL PUBLICThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail completely covered the ground along Highway 96.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349560.